Sub-poissonian number differences in four-wave mixing of matter waves

Jaskula, J. -C., Bonneau, M., Partridge, G. B., Krachmalnicoff, V., Deuar, P., Kheruntsyan, K. V., Aspect, A., Boiron, D. and Westbrook, C. I. (2010) Sub-poissonian number differences in four-wave mixing of matter waves. Physical Review Letters, 105 19: 19402-1-19402-4. doi:10.1103/PhysRevLett.105.190402

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ223449.pdf Full text (open access) text/html 16.64KB 2

Author Jaskula, J. -C.
Bonneau, M.
Partridge, G. B.
Krachmalnicoff, V.
Deuar, P.
Kheruntsyan, K. V.
Aspect, A.
Boiron, D.
Westbrook, C. I.
Title Sub-poissonian number differences in four-wave mixing of matter waves
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 0031-9007
1079-7114
1092-0145
Publication date 2010-11-05
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.105.190402
Open Access Status File (Publisher version)
Volume 105
Issue 19
Start page 19402-1
End page 19402-4
Total pages 4
Editor George Basbas
Jack Sandweiss
Reinhardt B. Schuhmann
Stanley G. Brown
Place of publication Ridge, N.Y., U.S.A.
Publisher American Physical Society
Collection year 2011
Language eng
Formatted abstract
We demonstrate sub-Poissonian number differences in four-wave mixing of Bose-Einstein condensates of metastable helium. The collision between two Bose-Einstein condensates produces a scattering halo populated by pairs of atoms of opposing velocities, which we divide into several symmetric zones. We show that the atom number difference for opposing zones has sub-Poissonian noise fluctuations, whereas that of nonopposing zones is well described by shot noise. The atom pairs produced in a dual number state are well adapted to sub-shot-noise interferometry and studies of Einstein-Podolsky-Rosen-type nonlocality tests.
© 2010 The American Physical Society.
Keyword Entanglement
Gases
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2011 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 38 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 35 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 05 Dec 2010, 00:02:51 EST